MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number 6122
Medical Device Problem Codes Failure to Cut (2587); Difficult to Open or Close (2921); Material Twisted/Bent (2981)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf patient code e2114 captures the reportable event of perforation.Imdrf device code a050702 captures the reportable event of snare loop unable to cut.Imdrf impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator ii snare was used in the transverse colon near the splenic flexure of the large intestine to remove an approximately 5mm benign colorectal polyp during a polypectomy procedure performed on (b)(6) 2025.During the procedure, the device was inserted without resistance, and the snare wire was deployed to capture the polyp.However, mechanical resection was unsuccessful, and during manipulation particularly while strangulating and squeezing the polyp; a pinching sensation was noted, deviating from the expected smooth operation.The scope was then used to attempt resection, which resulted in sheath deformation and a small perforation at the ulcer base, exposing the serous membrane after removal of the muscular layer.The deformation, described as accordion-like bending of the snare working length, was only observed post-procedure and attributed to force applied when the lesion could not be removed.The procedure was completed with the original device.A perforation occurred in the colon wall during the procedure but was successfully treated using clip closure, confirmed via visual inspection with an endoscope.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf patient code e2114 captures the reportable event of perforation.Imdrf device code a050702 captures the reportable event of snare loop unable to cut.Imdrf impact code f2301 captures the reportable event of additional device required.The returned captivator ii was analyzed, and a visual and microscopic evaluation noted that the working length was buckled accordion.In addition, it was found that the working length and wire were kinked at the proximal section.A dimensional test was performed and found out that the dimensions of the tip of sheath to back of cannula and tip of sheath from front of loop were out of specification.In addition, mtac testing was done and found out that the ptfe sheath flopped by mechanical cold deformation, axial compression combined with torsion producing plastic flow and striations.Moreover, a continuity and electrical test was performed, and the device was found within specification.No other problems with the device were noted.The reported event of snare unable to cut was not confirmed.It was found out that the working length was buckled accordion.It was noted that device was found within specification.Based on all gathered information, the most probable root cause assigned is adverse event related to procedure.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23038071
Report Number3005099803-2025-04577
Device Sequence Number10054006
Product Code FDI
UDI-Device Identifier08714729855903
UDI-Public(01)08714729855903(17)280617(10)36786187
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6122
Device Catalogue Number6122
Device Lot Number0036786187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale